West Virginia, 2011

Flash Flood in West Virginia, June 28, 2011

June 28, 2011 · NWS RLX · 1 event in 1 county or zone

Thunderstorms fired late in the day, around 1900E, across southern Ohio, in response to mid level support reaching a pseudo warm front. A southwest inflow of moisture laden air supported the convection well into the night.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

Thunderstorms fired late in the day, around 1900E, across southern Ohio, in response to mid level support reaching a pseudo warm front.

A southwest inflow of moisture laden air supported the convection well into the night. The thunderstorms moved east reaching into Ritchie County between 2200 and 2300E. Rain amounts of 2.5 to 3 inches fell in the Cairo to Harrisville vicinity in about 2 hours, with slightly lesser totals toward Pennsboro and Ellenboro.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Jun 27, 8:35 PM EST, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 27, 8:35 PM EST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
935 PM EDT MON JUN 27 2011

.SYNOPSIS...
COLD FRONT APPROACHES TONIGHT...THEN PASSES ON TUESDAY. HIGH
PRESSURE WEDNESDAY INTO FRIDAY WITH A WARMING TREND.

&&

.NEAR TERM /THROUGH TUESDAY/...
LOCAL HIGH RESOLUTION MODELS CONTINUE TO STRUGGLE. CONVECTION WAS
SLOWER TO GET GOING THAN INITIALLY SUGGESTED BY MODELS...BECAUSE OF
BROAD ZONE OF CONVECTIVE INHIBITION ACROSS THE CENTRAL TO NORTHERN
PART OF THE AREA. MEANWHILE...FAR SOUTHERN ZONES GOT A BRIEF LINE OF
STRONG CONVECTION EARLIER THIS EVENING AS ADVERTISED...WHERE THERE
WAS NO CONVECTIVE INHIBITION AND CAPES RANGED TO AROUND 2000 J/KG.
HOWEVER...CONVECTION NOW HAS QUICKLY FIRED TO THE WEST WITH INCOMING
SHORTWAVE...WELL AHEAD OF SURFACE FRONT...ALONG AXIS OF DEEP
MOISTURE CONVERGENCE. POPS HAVE BEEN ADJUSTED FOR THIS EARLIER
TIMING BY SEVERAL HOURS.

THESE STORMS HAVE WEAK ROTATION...YET ARE ELEVATED/HIGH BASED WITH
SURFACE-BASED CONVECTIVE INHIBITION. CEILING HEIGHTS WITH THESE
STORMS HAVE BEEN THE THOUSANDS OF FEET OFF THE GROUND...NOT
HUNDREDS. THE FORCING AND MOISTURE CONVERGENCE IS ALOFT.
HOWEVER...THE STORMS WILL BE MONITORED CLOSELY ON RADAR IN
CASE STRONGER CIRCULATIONS CAN REACH CLOSER TO THE GROUND.

DEEPER MOISTURE BEGINS TO ADVECT EAST DURING THE DAY TUESDAY...BUT
ACTUAL SURFACE FRONT WILL LAG BEHIND BY SEVERAL HOURS. EXPECTING
LINE OF SCATTERED DIURNALLY DRIVEN THUNDERSTORMS TO DEVELOP ALONG
THE FRONT...INCREASING IN COVERAGE AS THE FRONT ADVECTS EAST INTO
THE MOUNTAINS EARLY TO MID AFTERNOON.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
COLD FRONT MOVES OUT OF THE CWA TUESDAY NIGHT...WITH LINGERING
SHOWERS AND STORMS OVER THE EASTERN HALF OF THE CWA.  HIGH PRESSURE
THEN BUILDS IN AND WE ARE REWARDED WITH CLEAR SKIES AND DRY
WEATHER.  USED A COMBO OF GUIDANCE FOR TEMPS...AND PATTERN SHOWS A
SLOW WARMING TREND INTO THE MID 80S BY THE MIDDLE OF NEXT WEEK.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
USED A BLEND OF THE GFS AND ECMWF FOR THE LONG TERM.  A WARM FRONT
APPROACHES FROM THE WEST ON FRIDAY...IT MAY PRODUCE A FEW SHOWERS IN
THE NORTHWESTERN PART OF THE CWA.  THEN A COLD FRONT SWINGS THROUGH
DURING THE DAY ON SATURDAY. SHOWERS AND THUNDERSTORMS MAY DEVELOP
OUT IN FRONT OF THE COLD FRONT...WITH A CHANCE OF RAIN HANGING
AROUND THROUGH SUNDAY.  THE MODELS SHOW EXTREMELY DIFFERENT
SOLUTIONS FOR MONDAY AND TUESDAY.  DECIDED TO SIDE WITH THE RAINER
ECMWF SOLUTION.  HIGH PRESSURE MOVES IN BEHIND THE COLD FRONT...AND
LOBES OF VORTICITY ROTATE AROUND THE HIGH PRESSURE.
THEREFORE...HAVE A CHANCE OF SHOWERS AND TSTORMS IN THE FORECAST FOR
MONDAY AND TUESDAY.

FOR TEMPS...WENT WITH HPCS MAX AND MINS WITH SLIGHT ADJUSTMENTS.  A
WARMING TREND IS ON TAP...WITH THE POTENTIAL OF MAX TEMPS OVER 90
FOR FRIDAY AND INTO NEXT WEEKEND.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
BATCH OF AT LEAST SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE
TO CROSS THE AREA THROUGH THE NIGHT WITH UPPER DISTURBANCE...AHEAD
OF INCOMING FRONT. FINAL SURFACE FRONT TUESDAY COULD HAVE ADDITIONAL
SHOWERS/THUNDERSTORMS. GENERALLY LOOKING AT MVFR CIGS AND/OR VIS
WITH SHOWERS AND VALLEY FOG OVERNIGHT. ALSO...POST FRONTAL MVFR CIGS
LASTING THROUGH MUCH OF TUESDAY MORNING. IFR NOT OUT OF THE QUESTION
IN THE MOUNTAINS...AND FOR AREAS THAT GET A GOOD AMOUNT OF RAIN
FROM INDIVIDUAL STORM CELLS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF CIGS AND VSBYS WITH TSTMS COULD VARY
WITH THE COLD FRONT OVERNIGHT INTO TUESDAY.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  TUE 06/28/11
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  H    M    M    H    H    M    M    L    M    M    M    H
HTS CONSISTENCY  M    M    M    M    H    M    M    L    M    M    M    M
BKW CONSISTENCY  H    M    M    M    H    H    H    L    M    M    L    L
EKN CONSISTENCY  H    H    L    M    M    M    H    L    L    L    L    M
PKB CONSISTENCY  H    H    M    H    M    L    L    L    M    H    H    H
CKB CONSISTENCY  H    H    H    H    H    M    M    H    M    M    H    H

AFTER 00Z WEDNESDAY...
NO ORGANIZED AREAS OF IFR EXPECTED AT THIS TIME.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JEE/JS
NEAR TERM...MDP
SHORT TERM...JEE
LONG TERM...JEE
AVIATION...MDP
Hazardous weather outlook, Jun 27, 2:52 AM EST, 21 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
352 AM EDT MON JUN 27 2011

OHZ067-076-WVZ008>011-014>020-026>032-035>040-046-047-280800-
MORGAN-WASHINGTON-JACKSON-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-
WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-
POCAHONTAS-RANDOLPH-
352 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ066-075-083>087-VAZ003-004-WVZ005>007-013-024-025-
033-034-280800-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-ATHENS-JACKSON-VINTON-MEIGS-
GALLIA-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-LINCOLN-MINGO-LOGAN-
MCDOWELL-WYOMING-
352 AM EDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
OVERNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 27, 8:07 PM EST, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
907 PM EDT MON JUN 27 2011

OHZ083-084-086-087-280200-
GALLIA OH-JACKSON OH-LAWRENCE OH-VINTON OH-
907 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT JACKSON...NORTH CENTRAL
LAWRENCE...NORTHWESTERN GALLIA AND SOUTHEASTERN VINTON COUNTIES...

AT 859 PM EDT...STRONG THUNDERSTORMS WERE LOCATED OVER SCIOTO AND
PIKE COUNTIES IN OHIO...MOVING EAST AT 20 TO 25 MPH.

WIND GUSTS TO 40 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. LOCALIZED DOWNPOURS WILL ALSO FALL FROM THESE STORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

STORMS WILL BE NEAR PETERSBURG AROUND 915 PM...OAK HILL AROUND 930
PM...CENTERPOINT AROUND 945 PM AND VINTON AROUND 1000 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3910 8280 3911 8279 3910 8232 3873 8237
      3875 8267 3884 8266 3885 8267 3885 8275
      3885 8277 3894 8276 3895 8281

05
Special weather statement, Jun 27, 8:36 PM EST, 3 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
936 PM EDT MON JUN 27 2011

OHZ066-067-075-076-084-085-WVZ008>010-017-280230-
ATHENS OH-JACKSON WV-MEIGS OH-MORGAN OH-PERRY OH-PLEASANTS WV-
VINTON OH-WASHINGTON OH-WIRT WV-WOOD WV-
936 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT ATHENS...MORGAN...NORTHEASTERN
JACKSON...NORTHEASTERN MEIGS...NORTHEASTERN VINTON...NORTHWESTERN
WIRT...PERRY...PLEASANTS...WASHINGTON AND WOOD COUNTIES...

AT 930 PM EDT...SCATTERED STRONG THUNDERSTORMS STRETCHED FROM PERRY
AND VINTON COUNTIES IN OHIO SOUTHEASTWARD TO AROUND THE OHIO RIVER
FROM NORTHEASTERN JACKSON TO PLEASANTS COUNTIES IN WEST
VIRGINIA...MOVING EAST AT 20 TO 25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH A
FEW OF THE STORMS. LOCALIZED DOWNPOURS WILL ALSO FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 154 AND 186 IN
WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3991 8217 3983 8216 3978 8207 3976 8164
      3959 8158 3959 8149 3965 8146 3958 8118
      3896 8152 3937 8253 3939 8230 3947 8229
      3947 8218 3953 8216 3960 8239 3975 8238
      3983 8241 3984 8248 3992 8247 3993 8246

05
Special weather statement, Jun 27, 9:46 PM EST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1046 PM EDT MON JUN 27 2011

OHZ066-067-076-WVZ009>011-018>020-029-030-280345-
CALHOUN WV-DODDRIDGE WV-GILMER WV-LEWIS WV-MORGAN OH-PERRY OH-
PLEASANTS WV-RITCHIE WV-TYLER WV-WASHINGTON OH-WOOD WV-
1046 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT DODDRIDGE...GILMER...MORGAN...
NORTHEASTERN WOOD...NORTHERN CALHOUN...NORTHWESTERN LEWIS...
PERRY...PLEASANTS...RITCHIE...TYLER AND WASHINGTON COUNTIES...

AT 1035 PM EDT...STRONG THUNDERSTORMS CONTINUED TO MOVE EASTWARD
AROUND 20 MPH ACROSS PARTS OF SOUTHEAST OHIO AND NORTHWESTERN WEST
VIRGINIA.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH A
FEW OF THESE STORMS. LOCALIZED DOWNPOURS WILL FALL FROM THESE
STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 180 AND 186 IN
WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3978 8207 3976 8164 3959 8158 3959 8149
      3965 8147 3955 8103 3960 8084 3948 8071
      3944 8055 3922 8059 3884 8078 3875 8112
      3899 8121 3903 8117 3928 8143 3950 8205
      3955 8205 3956 8223 3973 8236 3985 8220

05
Special weather statement, Jun 27, 10:49 PM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1149 PM EDT MON JUN 27 2011

OHZ067-076-WVZ009>011-016>020-028>032-039-040-280445-
BARBOUR WV-BRAXTON WV-CALHOUN WV-DODDRIDGE WV-GILMER WV-HARRISON WV-
LEWIS WV-MORGAN OH-PLEASANTS WV-RITCHIE WV-ROANE WV-TAYLOR WV-
TYLER WV-UPSHUR WV-WASHINGTON OH-WIRT WV-WOOD WV-
1149 PM EDT MON JUN 27 2011

...STRONG THUNDERSTORMS WILL AFFECT BARBOUR...CALHOUN...DODDRIDGE...
EAST CENTRAL MORGAN...GILMER...HARRISON...LEWIS...NORTH CENTRAL
BRAXTON...NORTHEASTERN ROANE...NORTHERN UPSHUR...PLEASANTS...
RITCHIE...TAYLOR...TYLER...WASHINGTON...WIRT AND WOOD COUNTIES...

AT 1136 PM EDT...STRONG THUNDERSTORMS EXTENDED FROM WASHINGTON
COUNTY OHIO AND WOOD COUNTY WEST VIRGINIA EASTWARD TO HARRISON AND
LEWIS COUNTIES IN WEST VIRGINIA...MOVING EAST AT AROUND 25 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH A FEW OF THESE STORMS.
DOWNPOURS WILL FALL FROM THESE STORMS AS THEY REPEAT ACROSS THE SAME
AREA FOR A COUPLE OF HOURS. THIS WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS...POSSIBLY
CAUSING MINOR WATER PROBLEMS IN THOSE AREAS MOST PRONE TO HEAVY
RAINS IN A SHORT PERIOD OF TIME. THE RAINS WILL END SHORTLY AFTER
MIDNIGHT VICINITY OF THE OHIO RIVER...WHILE INCREASING ACROSS
NORTHCENTRAL INTO NORTHEASTERN WEST VIRGINIA THROUGH 1 AM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-77 BETWEEN MILE
MARKERS 1 AND 17 IN OHIO...AND BETWEEN MILE MARKERS 157 AND 186 IN
WEST VIRGINIA...I-79 BETWEEN MILE MARKERS 77 AND 129.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3967 8160 3959 8158 3959 8149 3965 8147
      3960 8134 3961 8127 3955 8103 3961 8095
      3960 8084 3948 8071 3943 8054 3947 8047
      3939 8008 3946 7993 3943 7989 3927 7985
      3898 7989 3872 8122 3904 8161 3959 8176

05
Special weather statement, Jun 27, 11:56 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1256 AM EDT TUE JUN 28 2011

WVZ010-011-019-020-029>032-039-040-047-280545-
BARBOUR WV-DODDRIDGE WV-GILMER WV-HARRISON WV-LEWIS WV-PLEASANTS WV-
RANDOLPH WV-RITCHIE WV-TAYLOR WV-TYLER WV-UPSHUR WV-
1256 AM EDT TUE JUN 28 2011

...DOWNPOURS WERE MOVING THROUGH RITCHIE AND DODDRIDGE
COUNTIES...HEADING TOWARD PORTIONS OF HARRISON...BARBOUR...TAYLOR...
AND UPSHUR COUNTIES...

AT 12:45 AM...THE HEAVY RAIN WAS EXITING WOOD...PLEASANT AND TYLER
COUNTIES.  THE HEAVIEST RAINS WERE IN RITCHIE AND DODDRIDGE COUNTIES
AT 12:45 AM.

SHOWERS AND THUNDERSTORMS WERE CAUSING DOWNPOURS...WITH SOME RAIN
RATES OF AN INCH IN 30 MINUTES...WITH RAIN TOTALS OF 1 TO 2 INCHES
IN LESS THAN 2 HOURS.

STREET AND POOR DRAINAGE FLOODING IS LIKELY.  SOME CULVERTS MAY NOT
BE ABLE TO HANDLE THE DOWNPOURS...OR BECOME CLOGGED...CAUSING THE
WATER TO BACK UP.

RUNOFF WILL FLOW OFF HILLSIDES AND FROM FULL DITCH LINES...
ACROSS ROADS.  DO NOT DRIVE THROUGH FLOWING WATER.

AT 12:45 AM...STREET FLOODING WAS OCCURRING IN PENNSBORO.
THE RAIN SHOULD BE DIMINISHING ACROSS RITCHIE COUNTIES...FROM WEST TO
EAST...BETWEEN 1 AND 2 AM.

MEANWHILE...THE LOCAL DOWNPOURS WILL BE INCREASING OVER HARRISON...
BARBOUR...AND TAYLOR COUNTIES BETWEEN 1 AND 2 O'CLOCK.

THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
88 AND 129.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3959 8084 3948 8071 3943 8055 3947 8047
      3944 8027 3940 8020 3939 8008 3945 7997
      3943 7989 3930 7989 3924 7983 3913 7983
      3906 7979 3891 8008 3890 8031 3904 8123
      3920 8130 3928 8125 3932 8130 3961 8093

22

The radar

The Charleston,WV radar (KRLX), 129 km away, was scanning. The volume nearest the first event began at 05:21 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Ritchie

When
June 28, 12:20 AM EST to 2:00 AM EST
Where
Ritchie County, 2 mi N of Pennsboro to 2 mi N of Berea
Cause
Heavy Rain
Property damage
$10,000
Reported by
Newspaper
Coordinates
39.309, -80.970

Small streams overflowed onto roads. Several culverts could not handle the downpour, causing debris to be washed up onto roads. Addis Run flowed across roads between Cairo and Harrisville. Bunnell Run in Pennsboro overflowed, causing some precautionary evacuations in town. Water surrounded a mobile home trailer park in the Ellenboro vicinity.

Damage was minor. No homes were damaged inside.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in West Virginia in 2011Every state in 2011This day in weather historyWarnings in West Virginia, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 310020.